Alert archive / Idaho / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Spokane, WA
NWS Spokane, WA issued this winter weather advisory at Feb 5, 2021, 1:49 PM PST for Bonner County, Boundary County, Kootenai County, Idaho. It took effect at Feb 6, 2021, 4:00 AM PST. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2021, 1:49 PM PST (21:49 UTC)
- In effect from
- Feb 6, 2021, 4:00 AM PST
- Expired
- Feb 7, 2021, 3:32 AM PST
- In force
- 24 hr
- Issued by
- NWS Spokane, WA
Counties Bonner County, ID, Boundary County, ID, Kootenai County, ID
The radar
The Spokane radar (KOTX), 100 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.8 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 413 m²/s²
- 0-3 km storm-relative helicity
- 508 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS46 KOTX 052149 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 149 PM PST Fri Feb 5 2021 IDZ004-061200- /O.NEW.KOTX.WS.W.0005.210206T1200Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 149 PM PST Fri Feb 5 2021 ...WINTER STORM WARNING IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations 15 to 20 inches for Lookout Pass. 3 to 6 inches for the Silver Valley. Winds gusting as high as 35 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...From 4 AM Saturday to 10 AM PST Sunday. * IMPACTS...Travel could be difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-061200- /O.NEW.KOTX.WW.Y.0009.210206T1200Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 149 PM PST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Snow expected for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Total snow accumulations of 15 to 20 inches near Stevens Pass. 4 to 8 inches outside of the pass. Winds gusting as high as 45 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...From 4 AM Saturday to 10 AM PST Sunday. * IMPACTS...Travel could be difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ VMT
6 follow-up statements
095 WWUS46 KOTX 060325 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 725 PM PST Fri Feb 5 2021 IDZ004-061400- /O.CON.KOTX.WS.W.0005.210206T1200Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 725 PM PST Fri Feb 5 2021 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY FOR THE CENTRAL PANHANDLE MOUNTAINS... * WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 inches for Lookout Pass. 3 to 6 inches for the Silver Valley. Winds gusting as high as 35 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...From 4 AM Saturday to 10 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-002-061400- /O.EXB.KOTX.WW.Y.0009.210206T1200Z-210207T0000Z/ Northern Panhandle-Coeur d'Alene Area- Including the cities of Eastport, Sandpoint, Hayden, Worley, Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and Priest River 725 PM PST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 4 PM PST SATURDAY FOR THE NORTHERN IDAHO PANHANDLE AND THE COEUR D'ALENE AREA... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Locally up to 4 inches is possible around Sandpoint and east towards Clark Fork. Temperatures will rise through the afternoon around Coeur d'Alene and southward which may make it difficult for snow to continue to accumulate. However temperatures further north towards Sandpoint will likely remain cold enough for snow. * WHERE...Eastport, Sandpoint, Hayden, Coeur d'Alene, Spirit Lake, Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and Priest River. * WHEN...From 4 AM to 4 PM PST Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-061400- /O.CON.KOTX.WW.Y.0009.210206T1200Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 725 PM PST Fri Feb 5 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 4 AM SATURDAY TO 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Snow expected for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Total snow accumulations of 15 to 20 inches near Stevens Pass. 4 to 8 inches is expected outside of the pass. Winds gusting as high as 45 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...From 4 AM Saturday to 10 AM PST Sunday. * IMPACTS...Travel could be very difficult to impossible. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
727 WWUS46 KOTX 061325 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 525 AM PST Sat Feb 6 2021 IDZ004-070000- /O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 525 AM PST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Heavy snow expected. Total snow accumulations of 15 to 20 inches for Lookout Pass. 3 to 6 inches for the Silver Valley. Winds gusting as high as 35 mph. * WHERE...Fourth Of July Pass, Lookout Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ001-002-070000- /O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T0000Z/ Northern Panhandle-Coeur d'Alene Area- Including the cities of Eastport, Sandpoint, Hayden, Worley, Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and Priest River 525 AM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE NORTHERN IDAHO PANHANDLE AND THE COEUR D'ALENE AREA... * WHAT...Snow expected. Total snow accumulations of 1 to 3 inches. Locally up to 4 inches is possible around Sandpoint and east towards Clark Fork. Temperatures will rise through the afternoon around Coeur d'Alene and southward which may make it difficult for snow to continue to accumulate. However temperatures further north towards Sandpoint will likely remain cold enough for snow. * WHERE...Eastport, Sandpoint, Hayden, Worley, Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and Priest River. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-070000- /O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 525 AM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Snow expected for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Total snow accumulations of 15 to 20 inches near Stevens Pass. 4 to 8 inches is expected outside of the pass. Winds gusting as high as 45 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ CD
093 WWUS46 KOTX 062351 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 351 PM PST Sat Feb 6 2021 IDZ001-002-070100- /O.EXP.KOTX.WW.Y.0009.000000T0000Z-210207T0000Z/ Northern Panhandle-Coeur d'Alene Area- Including the cities of Eastport, Sandpoint, Hayden, Worley, Coeur d'Alene, Bonners Ferry, Athol, Post Falls, Schweitzer Mountain Road, and Priest River 351 PM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... While some additional light snowfall is possible over the next several hours, the threat for significant additional snowfall is ending. $$ IDZ004-071800- /O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 351 PM PST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY... * WHAT...Heavy snow. Additional snow accumulations of 5 to 9 inches for Lookout Pass, 1 to 4 inches for the Silver Valley. Winds gusting as high as 35 mph. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be very difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-071800- /O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 351 PM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Snow for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Additional snow accumulations of 7 to 14 inches along the crest, with lesser amount outside of the pass. Winds gusting as high as 40 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be very difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ KD
101 WWUS46 KOTX 070136 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 536 PM PST Sat Feb 6 2021 IDZ004-071315- /O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 536 PM PST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CENTRAL PANHANDLE MOUNTAINS... * WHAT...Heavy snow. Strong snow bands will develop this evening from 4th of July Pass to Lookout Pass producing 1 to 2 inches an hour and poor visibilities. Extreme caution is advised to those traveling. Additional snow accumulations of 4 to 9 inches is expected through Sunday morning. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be very difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-071315- /O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 536 PM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Snow for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Additional snow accumulations of 1 to 10 inches. Winds gusting as high as 30 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be very difficult. Roads, and especially bridges and overpasses, will likely become slick and hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
399 WWUS46 KOTX 070502 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 902 PM PST Sat Feb 6 2021 IDZ004-071415- /O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 902 PM PST Sat Feb 6 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CENTRAL PANHANDLE MOUNTAINS... * WHAT...Heavy snow. Additional snow accumulations of 1 to 4 inches is expected through Sunday morning. * WHERE...Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be difficult especially over Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ WAZ042-071415- /O.CON.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 902 PM PST Sat Feb 6 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST SUNDAY FOR THE CASCADE CREST INCLUDING HIGHWAY 2 FROM WEST OF COLES CORNER TO STEVENS PASS... * WHAT...Snow for the Cascade Crest including Highway 2 from west Coles Corner to Stevens Pass. Additional snow accumulations of 1 to 4 inches, with up to 8 inches at Stevens Pass. Winds gusting as high as 30 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...Until 10 AM PST Sunday. * IMPACTS...Travel could be difficult especially over Stevens Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ LN
400 WWUS46 KOTX 071132 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 332 AM PST Sun Feb 7 2021 WAZ042-071900- /O.UPG.KOTX.WW.Y.0009.000000T0000Z-210207T1800Z/ /O.EXB.KOTX.WS.W.0005.000000T0000Z-210208T0000Z/ East Slopes Northern Cascades- Including the cities of Holden Village, Plain, Stevens Pass, Mazama, and Stehekin 332 AM PST Sun Feb 7 2021 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR THE CASCADE CREST INCLUDING HIGHWAY 2 BETWEEN COLES CORNER AND STEVENS PASS... * WHAT...Heavy snow for the Cascade Crest including Highway 2 between Coles Corner and Stevens Pass. Additional snow accumulations of 1 to 7 inches, with up to 10 inches at Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Holden Village, Plain, Stevens Pass, Mazama, and Stehekin. * WHEN...Until 4 PM PST this afternoon. * IMPACTS...Travel could be difficult especially over Stevens Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ IDZ004-071800- /O.CON.KOTX.WS.W.0005.000000T0000Z-210207T1800Z/ Central Panhandle Mountains- Including the cities of Fourth Of July Pass, Wallace, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst 332 AM PST Sun Feb 7 2021 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING FOR THE CENTRAL PANHANDLE MOUNTAINS... * WHAT...Heavy snow. Additional snow accumulations of 1 to 5 inches. * WHERE...Fourth Of July Pass, Wallace, Lookout Pass, Osburn, Dobson Pass, Kellogg, St. Maries, Mullan, and Pinehurst. * WHEN...Until 10 AM PST this morning. * IMPACTS...Travel could be difficult especially over Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. && $$ OTX
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter weather advisory went out at Feb 5, 10:34 AM PST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 5, 10:34 AM PST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1034 AM PST Fri Feb 5 2021 .SYNOPSIS... Periods of mountain snow will likely fall Saturday into Sunday creating winter driving conditions for the Cascade passes and for Lookout and Lola Passes in Idaho. In addition, areas of gusty winds will develop Saturday morning and continue through the day. Colder temperatures are expected next week as cooler Canadian air pushes into the Inland Northwest. && .DISCUSSION... Through Saturday night: A shortwave feature will slide along the jet axis today and slightly push the jet south. Under stable conditions underneath the jet, deep mixing is expected from the eastern Cascade slopes through the Palouse and northeast slopes of the Blues Mountains. Coinciding with the strong jet this morning, winds at 700mb, 850mb and the surface are all pointing to quite windy conditions along the Lee side of the Cascades along where the Columbia River meets the Waterville Plateau. Several high resolution models are hinting at wind gusts up to 50 mph just after sunrise this morning and again Saturday. Looking at climatology and previous events, these events are a bit tricky to forecast; just how much of that wind will mix down to the surface and materialize. As stable weather becomes well mixed, we are expecting a day of mostly clear skies across the Inland Northwest outside of some scattered low-mid clouds in the Palouse and central Idaho Panhandle behind the departing precipitation. Saturday the jet shifts back to the north and a drier northwest flow aloft settles in. Another shortwave will begin to modify the jet and attempt to force it south. Saturday largely looks more like a wind threat day than a precipitation threat for weather challenges, however there will still be some decent snowfall accumulations in the Idaho Panhandle and far northern elevations of the Cascade Crest and associated Passes. Healthy moisture and difference in the mid levels coincident with low level upglide will provide several periods Saturday for snow accumulation in the central Idaho Panhandle. As for the winds Saturday, the Basin, Palouse, and the Lee of the Cascades will all see fairly gusty winds. Right now this looks like a borderline wind advisory event, so will continue to evaluate this. The message will likely not change with regard to impacts: gusty west-southwest winds across most of central and southern Washington Saturday with potentially strong winds. These conditions may result in difficult driving for high profile vehicles. /Dewey Sunday through Tuesday: *SNOW: Additional light snow is expected for both the mountains and lowlands, likely excluding much of the Basin and the Okanogan Valley. While there is good agreement for an additional push of energy to essentially continue the light snow from Saturday night into Sunday, there is a lack of consensus on the timing of the next round(s) of precipitation after Sunday. We could see a couple of rounds or none at all. Any precipitation will also be snow - likely light. Note that higher snow ratios thanks to the colder temperatures could contribute to higher totals than we would expect when temperatures are closer to normal. *WINDS: Expect winds that are still somewhat breezy for Sunday, but notably less so than Saturday. Something else to keep an eye on: On or around the Sunday-Monday time frame, the back door cold front ushering in the cold from the Northeast poses the risk of bringing strong northeasterly winds into Sandpoint and surrounding areas. *COLD: Of course, this is the big headline for next week. Our coldest temperatures so far this winter! Temperatures start to drop during the weekend as the backdoor cold front pushes in colder air from the Northeast. By Tuesday, much of the Inland Northwest is expected to see low temperatures in the teens and single digits with some warmer spots, such as the LC Valley, getting down to the low 20s. Wednesday and Thursday: Drier. Temperatures should continue to inch a couple of degrees downward, in part due to favorable conditions for nighttime radiative cooling. As a result, mid-week is probably when we will have our coldest temperatures (negatives possible in our colder locations) before a potential climb back towards near normal temperatures afterwards. /RC && .AVIATION... 18Z TAFS: Areas of marginal VFR conditions are expected across the Idaho Panhandle and Eastern Cascades into this afternoon. Mountain obscurations are also likely along the eastern slopes of the Cascades. Breezy conditions are expected Friday with deep mixing. Even gustier winds are likely early Saturday morning through Saturday downwind of the eastern Cascades. /KD && .PRELIMINARY POINT TEMPS/POPS... Spokane 44 31 43 27 35 19 / 10 0 20 20 10 10 Coeur d'Alene 42 31 40 24 32 17 / 70 10 50 30 10 20 Pullman 43 34 41 30 36 25 / 80 10 40 40 20 30 Lewiston 52 39 50 36 45 32 / 40 10 30 30 20 20 Colville 43 26 39 22 34 14 / 20 0 20 10 0 0 Sandpoint 39 29 37 18 27 16 / 60 10 70 40 20 20 Kellogg 39 31 37 23 31 17 / 90 20 80 70 50 50 Moses Lake 51 33 51 31 46 26 / 0 0 0 0 0 0 Wenatchee 46 34 46 30 42 27 / 10 0 20 20 10 10 Omak 43 30 42 26 38 22 / 10 0 10 20 0 0 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
Hazardous weather outlook, Feb 4, 9:55 PM PST, 15 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Spokane WA 955 PM PST Thu Feb 4 2021 WAZ042-060600- East Slopes Northern Cascades- 955 PM PST Thu Feb 4 2021 This Hazardous Weather Outlook is for portions of North Central Washington. .DAY ONE...TONIGHT A foot of snow will be possible on the Cascade Crest by Friday morning including Stevens Pass on Highway 2. Motorists should be prepared for delays and slower, winter travel conditions. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY More moderate to heavy snow is expected Saturday and Saturday night over the Cascade Crest with additional accumulations likely Sunday and Monday. IDZ001>004-027-WAZ031-037-060600- Northern Panhandle-Coeur d'Alene Area-Idaho Palouse- Central Panhandle Mountains-Lewis and Southern Nez Perce Counties- Northeast Blue Mountains-Northeast Mountains- 955 PM PST Thu Feb 4 2021 This Hazardous Weather Outlook is for portions of North Idaho... North Central Idaho...Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT The mountains of the central Idaho Panhandle will receive 7 to 12 inches of snow by Friday morning including Lookout Pass on Interstate 90. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY More moderate to heavy snow is expected Saturday and Saturday night over the mountains of the central Idaho Panhandle with additional accumulations likely Sunday and Monday. IDZ026-WAZ033>036-038-041-043-060600- Lewiston Area-Washington Palouse-Moses Lake Area- Upper Columbia Basin-Spokane Area-Okanogan Highlands- Wenatchee Area-Okanogan Valley- 955 PM PST Thu Feb 4 2021 This Hazardous Weather Outlook is for portions of North Central Idaho...East Central Washington...North Central Washington... Northeast Washington and Southeast Washington. .DAY ONE...TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY No hazardous weather is expected at this time. WAZ032-044-060600- Lower Garfield and Asotin Counties-Waterville Plateau- 955 PM PST Thu Feb 4 2021 This Hazardous Weather Outlook is for portions of Central Washington and Southeast Washington. .DAY ONE...TONIGHT Gusty winds will be possible early Friday morning. Wind gusts 40 to 50 mph will be possible. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY Gusty winds will be possible again Saturday morning. Wind gusts of 50 mph or stronger will be possible.
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 1:49 PM PST | Winter Storm Warning | OTX | Benewah, Kootenai, Latah, Shoshone | 65 hr |
| Feb 4, 8:20 PM PST | Wind Advisory | OTX | Asotin, Garfield | 15 hr |
| Feb 5, 1:15 PM PST | High Wind Watch | OTX | Chelan, Douglas, Grant | 6 hr |
Nearby
Winter Weather Advisories in Idaho, 2021Winter Weather Advisories in Washington, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.